Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 121, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 15, 2015, 9:22 PM CDT for Cass County, Nebraska; Mills County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 9:22 PM CDT (02:22 UTC)
- Expired
- Jul 15, 2015, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mills County, IA, Cass County, NE
The radar
The Omaha radar (KOAX), 56 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:36 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 15, 6:36 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 636 PM CDT WED JUL 15 2015 .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 312 PM CDT WED JUL 15 2015 UPPER WAVE MOVING THROUGH THE MID MISSOURI VALLEY HAS BROUGHT A WIDESPREAD AREA OF RAIN TO THE AREA TODAY...RESULTING IN SIGNIFICANTLY MORE CLOUD COVER THAT HAS LINGERED INTO THE AFTERNOON. WHILE THE STEADIER SHOWERS HAVE DIMINISHED IN MANY AREAS AND CLOUDS WERE BEGINNING TO THIN...ADDITIONAL VERY SHORT TERM CONVECTIVE DEVELOPMENT IS DOUBT. PRECIP WAS ALSO LIKELY BEING AIDED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET...BUT THAT WAS MOVING AWAY RESULTING IN LESS FORCING FOR OUR AREA. SURFACE PATTERN WAS HIGHLY PERTURBED BY THE RAIN TODAY. HOWEVER...AN OBJECTIVE 20Z SURFACE ANALYSIS REVEALED WHAT COULD BE A WARM FRONT DEVELOPING OVER NORTHEAST KANSAS. WHILE A FEW SHOWERS HAD BUBBLED UP ALONG THIS FRONT...SPC MESOANALYSIS INDICATED QUITE A BIT OF SURFACE CIN STILL IN THE AREA THUS THEY WERE STRUGGLING. BULK SHEAR VALUES HAVE INCREASED TO 40 TO 50 KNOTS ACROSS THE REGION. WE WILL LIKELY NEED TO WAIT FOR THE NEXT SUBTLE SHORT WAVE MOVING OUT OF THE CENTRAL ROCKIES...COMBINED WITH THE NORTHWARD MOVING WARM FRONT AND A STRENGTHENING LOW LEVEL JET TO GET STRONGER CONVECTION TO FIRE LATER THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. PRECIPITABLE WATER VALUES REMAIN QUITE HIGH AROUND 2 INCHES...THUS SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT IN PORTIONS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TONIGHT...WITH 1 TO 2 INCHES OF RAIN FORECAST. THIS RAIN IS HOWEVER FALLING IN AN AREA THAT DID NOT SEE THE HEAVY RAINFALL EARLIER THIS MORNING...THUS BELIEVE WE CAN TAKE IT WITHOUT TOO MUCH TROUBLE. FOR ANY STORMS THAT DEVELOP TONIGHT...LOW LEVEL HELICITY IS QUITE HIGH...AND THERE STILL APPEARS TO BE A TORNADO THREAT...BUT CONFINED TO AREAS SOUTH OF I80. PRECIP CHANCE WANE BY DAYBREAK THURSDAY...BUT A FEW LINGERING SHOWERS COULD LINGER EARLY THURSDAY MORNING IN THE SOUTHEAST CWA. ANOTHER SUBTLE WAVE COULD MOVE INTO THE AREA THURSDAY NIGHT WHICH COULD BRING AN SMALL CHANCE OF STORMS. ANOTHER WAVE MOVES INTO THE AREA LATER FRIDAY AFTERNOON THROUGH SATURDAY. IT ALSO GETS HOT AGAIN FRIDAY AND SATURDAY WITH TEMPS CLIMBING INTO THE LOWER TO MID 90S. VERY HUMID CONDITIONS REDEVELOP WITH DEWPOINTS BACK INTO THE LOWER TO MID 70S...WHICH RESULTS IN HEAT INDEX VALUES AGAIN INTO THE UPPER 90S TO LOWER 100S. THE BEST CHANCE FOR HEAT ADVISORY CRITERIA APPEARS TO BE SATURDAY WHEN HEAT INDEX VALUES COULD REACH 105 IN MANY AREAS. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 312 PM CDT WED JUL 15 2015 A FRONTAL BOUNDARY SLOW SETTLES INTO THE FORECAST SATURDAY NIGHT AND THEN SOUTH OF THE AREA SUNDAY. THIS DOES RESULT IN COOLER TEMPS AND A SLIGHT BREAK IN THE HUMIDITY...BUT ALSO BRINGS CONTINUED SMALL CHANCES FOR STORMS THAT LINGERS INTO SUNDAY NIGHT. MONDAY SHOULD BE DRY. ANOTHER VERY SUBTLE WAVE MOVES THROUGH THE REGION TUESDAY...RESULTING IN SLIGHT CHANCE FOR POPS. WEDNESDAY COULD VERY WELL BE DRY...BUT DAY 7 MODEL BLENDS SUGGEST SMALL CLIMATOLOGICAL POPS...BUT CONFIDENCE IS QUITE LOW. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 620 PM CDT WED JUL 15 2015 LATEST SFC ANALYSIS REVEALING LOW PRESSURE CENTERED OVER WRN KS WITH A WARM FRONT EXTENDING EWD CLOSE TO THE NEB/KS BORDER. TSRA IS ALREADY FIRING ALONG THE BNDRY FROM WRN TO N-CNTRL KS...AND EXPECT ACTIVITY TO MOVE INTO ERN NEB WITHIN THE NEXT SEVERAL HOURS. CONFIDENCE IS A BIT HIGHER THAT KLNK AND KOMA WILL EVENTUALLY SEE STORMS DURING THE EARLY EVENING HOURS...THUS TEMPO GROUPS ARE IN PLACE. AS FOR KOFK...DECIDED TO INCLUDE A TEMPO GROUP AS WELL...BUT AT THIS POINT AM SOMEWHAT SKEPTICAL THAT ANY WIDESPREAD ACTIVITY WILL BE SEEN TO THE NORTH. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...DEE
Hazardous weather outlook, Jul 15, 5:47 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 547 PM CDT WED JUL 15 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 547 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING...CONTINUING THROUGH THE EARLY MORNING BEFORE ENDING BY DAY BREAK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE WEATHER IS POSSIBLE OVER SOUTHEAST NEBRASKA THIS EVENING WITH LARGE HAIL THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE OVERNIGHT...MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EXTENDED RANGE OF THE FORECAST. ORGANIZED SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED THROUGH THE PERIOD. THE HOT AND HUMID WEATHER WILL RETURN TO THE REGION ON FRIDAY AND SATURDAY WITH AFTERNOON HEAT INDEX VALUES FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR ON THURSDAY.
In the hours before
Special weather statement, Jul 15, 9:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 907 PM CDT WED JUL 15 2015 NEZ093-160245- RICHARDSON NE- 907 PM CDT WED JUL 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON COUNTY UNTIL 945 PM CDT... AT 907 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERDON...OR 10 MILES WEST OF FALLS CITY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERDON...DAWSON...SALEM AND THE HIGHWAY 75 AND 8 JUNCTION. THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 4 AND 10. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4003 9589 4017 9588 4018 9561 4001 9565 TIME...MOT...LOC 0207Z 271DEG 16KT 4011 9579 BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:07 PM CDT | Special Weather Statement | OAX | Richardson | 38 min |
| Jul 15, 9:12 PM CDT | Tornado Warning | OAX | Richardson | 22 min |
| Jul 15, 9:19 PM CDT | Tornado Warning | OAX | Richardson | 26 min |
| Jul 15, 9:41 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 49 min |
| Jul 15, 9:49 PM CDT | Special Weather Statement | OAX | Richardson | 41 min |
| Jul 15, 10:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Jul 15, 10:50 PM CDT | Special Weather Statement | OAX | Johnson, Otoe, Pawnee | 25 min |
| Jul 15, 11:30 PM CDT | Special Weather Statement | OAX | Cass, Nemaha, Otoe | 45 min |
| Jul 15, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 30 min |
| Jul 16, 2:17 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 43 min |
| Jul 16, 2:40 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 35 min |
| Jul 16, 2:55 PM CDT | Heat Advisory | OAX | Burt, Cass, Dodge, Douglas, Gage, Jefferson and 11 more | 29 hr |
| Jul 16, 2:55 PM CDT | Heat Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Nemaha and 4 more | 47 hr |
| Jul 16, 6:00 PM CDT | Special Weather Statement | OAX | Stanton | 30 min |
| Jul 16, 6:26 PM CDT | Special Weather Statement | OAX | Madison | 49 min |
| Jul 16, 6:33 PM CDT | Special Weather Statement | OAX | Cuming | 42 min |
| Jul 16, 6:56 PM CDT | Special Weather Statement | OAX | Cedar | 49 min |
| Jul 15, 9:43 PM CDT | Special Weather Statement | OAX | Page | 32 min |
| Jul 15, 11:17 PM CDT | Special Weather Statement | OAX | Page | 28 min |
| Jul 15, 11:52 PM CDT | Flash Flood Watch | OAX | Fremont, Mills, Montgomery, Page | 10 hr |
| Jul 16, 12:11 AM CDT | Special Weather Statement | OAX | Fremont, Page | 34 min |
| Jul 16, 12:39 AM CDT | Flash Flood Warning | OAX | Page | 6 hr |
| Jul 16, 1:36 AM CDT | Special Weather Statement | OAX | Page | 39 min |
| Jul 16, 2:15 AM CDT | Special Weather Statement | OAX | Mills | 30 min |
| Jul 16, 2:26 AM CDT | Special Weather Statement | OAX | Fremont | 49 min |
| Jul 16, 3:06 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 54 min |
| Jul 16, 3:08 AM CDT | Special Weather Statement | OAX | Fremont, Page | 52 min |
| Jul 16, 3:22 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Montgomery, Page | 53 min |
| Jul 16, 3:29 AM CDT | Special Weather Statement | OAX | Pottawattamie, Shelby | 46 min |
| Jul 16, 6:28 AM CDT | Flash Flood Warning | OAX | Page | 4 hr |
| Jul 16, 8:34 AM CDT | Areal Flood Warning | OAX | Page | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.